Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 6, 2008, 5:47 PM EST for Grayson County, Smyth County, Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 5:47 PM EST (22:47 UTC)
- Expired
- Feb 6, 2008, 6:30 PM EST
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Grayson County, VA, Smyth County, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 5:55 PM EST | TSTM WND DMG | Marion, VA | POWER LINES DOWN NEAR MARION AND SEVEN MILE FORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 062248
SVRRNK
VAC077-173-062330-
/O.NEW.KRNK.SV.W.0003.080206T2247Z-080206T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
SMYTH COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 630 PM EST.
* AT 545 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THOMAS BRIDGE...OR 7 MILES SOUTHEAST OF CHILHOWIE...AND MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT ROGERS SUMMIT...
THOMAS BRIDGE...
MOUNT ROGERS NATIONAL RECREATION AREA...
NEBO...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3667 8120 3659 8166 3661 8168 3662 8166
3662 8164 3664 8163 3679 8171 3697 8142
TIME...MOT...LOC 2247Z 237DEG 69KT 3674 8158
$$
JH2 follow-up statements
000
WWUS51 KRNK 062300
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EST WED FEB 6 2008
VAC077-173-062330-
/O.CON.KRNK.SV.W.0003.000000T0000Z-080206T2330Z/
GRAYSON VA-SMYTH VA-
600 PM EST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EST
FOR SMYTH AND NORTHWESTERN GRAYSON COUNTIES...
AT 559 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THOMAS BRIDGE...OR 6
MILES NORTHWEST OF TROUT DALE...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT ROGERS NATIONAL RECREATION AREA...SUGAR GROVE...ATKINS AND 6
MILES NORTHWEST OF FLATRIDGE BY 605 PM EST...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3667 8120 3659 8166 3661 8168 3662 8166
3662 8164 3664 8163 3679 8171 3697 8142
TIME...MOT...LOC 2300Z 241DEG 49KT 3677 8146
$$
JH000
WWUS51 KRNK 062324
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EST WED FEB 6 2008
VAC077-173-062331-
/O.EXP.KRNK.SV.W.0003.000000T0000Z-080206T2330Z/
GRAYSON VA-SMYTH VA-
621 PM EST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SMYTH AND NORTHWESTERN GRAYSON
COUNTIES EXPIRES AT 630 PM EST...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS AND MOVED JUST EAST OF THE WARNED AREA. THUS THE
WARNING WILL BE ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3667 8120 3659 8166 3661 8168 3662 8166
3662 8164 3664 8163 3679 8171 3697 8142
TIME...MOT...LOC 2321Z 241DEG 49KT 3684 8131
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 3:46 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 6, 3:46 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 346 PM EST WED FEB 6 2008 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE MOUNTAINS THIS EVENING... FOLLOWED BY HIGH PRESSURE AND COOLER TEMPERATURES FOR THURSDAY INTO FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... OUTFLOW BOUNDARY THAT MOVED THROUGH THE FCST AREA DURING THE EARLY AFTERNOON STABILIZED THE LOW LEVELS OF THE ATMOSPHERE. CLOUD COVER THROUGH SUNSET WILL LIKELY INHIBIT FURTHER DESTABILIZATION...THUS THINK SEVERE THREAT IS MARGINAL AT BEST. WITH MARGINAL INSTABILITY...UPSTREAM LIS OF M3 AND MOISTURE CONVERGENCE IN THE UPPER TN VALLEY AND SRN OH VALLEY SHOULD STILL RESULT IN DEVELOPMENT OF UPSTREAM DEEP CONVECTION. QUESTION IS WHETHER THIS ACTIVITY WILL BE ABLE TO MIX ANY OF THE HIGHER SPEED WINDS TO THE SFC. OUR 18Z SOUNDING INDICATED WIND SPEEDS OF 40 KTS AT AROUND 4KFT OFF THE GROUND. THIS WILL BE THE THING TO WATCH FOR UNTIL WE GET THE FRONT THROUGH US THIS EVENING. MODELS CONTINUE TO INDICATE NEW DEVELOPMENT TAKING PLACE OVER WRN WV-ERN KY BETWEEN 20-22Z...THEN CROSSING OUR CWA BETWEEN 23Z AND 03Z. ONCE WE GET PAST 03Z...WE SHOULD BE HOME FREE WITH CAA AND DRYING OVERTAKING THE CWA. ALL THINGS CONSIDERED...WILL CONTINUE TO ENTERTAIN POTENTIAL SEVERE CONVECTIVE WEATHER THREAT THIS EVENING...WITH FOCUS ON THE 21-03Z TIME FRAME. SPC HAS THE AREA OUTLOOKED FOR SLIGHT RISK...MAIN THREAT FROM DAMAGING THUNDERSTORM WINDS. DRY SLOT SHOULD PASS OVERHEAD AROUND MIDNIGHT...WITH SOME SHALLOW MOISTURE RETURN AGAINST THE WESTERN SLOPES LATE TONIGHT. MOISTURE DEPTH IS NOT THAT IMPRESSIVE...SO DO NOT ANTICIPATE MUCH MORE THAN FLURRIES FOR THE EARLY MORNING THURSDAY. WINDS WILL REMAIN GUSTY THROUGH MID-DAY THURSDAY. AS THE STORM SYSTEM PULLS AWAY FROM THE AREA SHOULD SEE THEM GRADUALLY DIMINISH THURSDAY AFTERNOON. STAYED PRETTY CLOSE TO MOS TEMPS TONIGHT AND THURSDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... HIGH PRESSURE WILL MOVE INTO THE SOUTHEASTERN COAST STATES THURSDAY NIGHT WITH WARM AIR ADVECTING IN ALOFT. BULK OF PRECIPITATION WITH THIS SYSTEM WILL REMAIN IN THE OHIO VALLEY BUT COULD CLIP SOME SOUTHEASTERN WEST VIRGINIA COUNTIES AND POSSIBLY THE ALLEGHANY HIGHLANDS BY SUNRISE FRIDAY MORNING. P-TYPE A LITTLE QUESTIONABLE WITH 850 TEMPERATURES AT -5C BUT 1000-850 MB THICKNESSES ABOUT 1300 M. HIGHER ELEVATIONS SHOULD SEE SNOW WITH LITTLE IF ANY ACCUMULATION. LOWER ELEVATIONS COULD BE A MIX OF SNOW/SLEET OR RAIN. GOING THROUGH THE DAY FRIDAY...THE WARM FRONTAL BOUNDARY AND PRECIPITATION WILL BE WELL NORTH OF THE AREA WITH SKIES BECOMING PARTLY CLOUDY. 850 TEMPERATURES WARM TO AROUND 0C WHICH TRANSLATE INTO SURFACE TEMPERATURES IN THE UPPER 40S TO UPPER 50S FOR THE AREA. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY WITH PREFRONTAL SHOWERS POSSIBLE ACROSS THE AREA BY SUNRISE SATURDAY MORNING. MODELS KEEPING MOST OF THE SHOWERS WEST OF THE BLUE RIDGE...HOWEVER JET DYNAMICS MAY SNEAK A FEW SHOWERS INTO THE EAST. ALSO HIGH PRESSURE OVER THE GULF STATES MAY KEEP ANY PRECIPITATION AMOUNTS LOW. SO WILL ONLY CARRY CHANCE POPS FRIDAY NIGHT. SATURDAY...AN ARCTIC FRONT WILL MOVE THROUGH THE OHIO VALLEY AND EVENTUALLY THROUGH THE AREA BY SUNDAY MORNING. FRONTAL PRECIP WITH THIS SYSTEM MAYBE SLOW TO MOVE INTO THE AREA SATURDAY AS UPPER LEVEL CLOSED LOW DEVELOPS OVER THE OHIO VALLEY. ONE OF A FEW SHORT WAVES WITH THIS LOW WILL SWING THROUGH THE AREA SATURDAY AFTERNOON. FLOW WILL BECOME WESTERLY WHICH WILL LIMIT PRECIP AMOUNTS IN THE EAST. SLUG OF MOISTURE WITH THIS FEATURE AND COLD AIR ALOFT WILL BRING SNOW SHOWERS TO HIGHER ELEVATION WITH A MIX OF RAIN/SNOW IN LOWER ELEVATIONS. DURING SATURDAY EVENING...ENOUGH COLD AIR WILL BE IN THE AREA TO HAVE ALL PRECIP AS SNOW ALONG AND WEST OF THE BLUE RIDGE. FINAL SHORT WAVE TO PASS NORTH OF THE AREA SUNDAY MORNING. THERE STILL MAY BE A FEW LINGERING SNOW SHOWERS DURING THE MORNING WITH SOME NARROW BANDS INTO THE NEW RIVER VALLEY. SUNDAY AFTERNOON AND INTO MONDAY NIGHT...HIGH PRESSURE WILL KEEP THE AREA DRY WITH TEMPERATURES MODERATING INTO EARLY NEXT WEEK. TUESDAY OR WEDNESDAY...ANOTHER COLD FRONT MAY MOVE THROUGH THE REGION FROM THE NORTH. TEMPERATURES WILL BE A ROLLER COASTER WITH A MAXIMUM ON FRIDAY THEN FALLING AND BOTTOMING OUT SUNDAY MORNING...THEN BOUNCE BACK TO OR ABOVE NORMAL ON TUESDAY. WARM TREND WILL THEN PERSIST INTO THURSDAY. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... MULTILEVEL CLOUDINESS WILL PREVAIL UNTIL A FRONTAL PASSAGE THIS EVENING. SKIES WILL BE PREDOMINATELY VFR...WITH OCCASIONAL MVFR CIGS/VSBYS DUE TO SCT RAIN SHOWERS. THERE IS THE POTENTIAL FOR A LINE OF THUNDERSTORMS TO ACCOMPANY THE FRONTAL PASSAGE THIS EVENING...PRODUCING A BRIEF PD OF IFR CONDITIONS. THE FRONT IS EXPECTED TO MOVE THROUGH BLF/LWB BETWEEN 21-23 UTC...ROA AROUND 00 UTC...AND THROUGH LYH/DAN BETWEEN 00-02 UTC. THERE WAS A SPECIAL BALLOON RELEASE IN BLACKSBURG VIRGINIA AT AROUND 18 UTC WHICH INDICATED 40 KT WINDS AT 4000 FT AGL. THIS INTRODUCES POTENTIAL FOR STRONG SFC GUSTS IF THE LATE AFTERNOON THUNDERSTORMS CAN MIX THIS TO THE GROUND. IN THE WAKE OF THE FRONT...STRONG SFC WINDS CAN BE EXPECTED OVERNIGHT. LOW LEVEL MOISTURE WILL LINGER IN THE MOUNTAINS WITH POTENTIAL FOR -RASH THEN -SNSH AS TEMPERATURES FALL BELOW FREEZING. MTN -SNSH WILL ABATE ON THURSDAY AS THE STORM SYSTEM PULLS AWAY FROM THE AREA. WINDS WILL ALSO DIMISH DURING THE AFTERNOON,. COOLER WESTERLY FLOW WILL DOMINATE FROM THURSDAY THROUGH SUNDAY. THERE IS THE POTENTIAL FOR AN OCCASIONAL MTN -SHRA/SNSH DURING THE PD AS SEVERAL UPPER LEVEL DISTURBANCES PASS ACROSS THE OHIO VALLEY. THE MAIN THREAT OF LOWER CIGS/VSBYS WILL BE ACROSS THE MTNS...ALONG AND WEST OF THE BLUE RIDGE. && .CLIMATE... RECORD HIGH TEMPERATURES FOR FEBRUARY 6TH BLACKSBURG VA... 67 IN 1991 BLUEFIELD WV.... 63 IN 1990 DANVILLE VA..... 73 IN 1991 LYNCHBURG VA.... 67 IN 1927 ROANOKE VA...... 67 IN 1990 && .EQUIPMENT... A SPECIAL 18Z BALLOON RELEASE WAS DONE AT RNK. COMMUNICATION OUTAGE CONTINUES AT THE DAN AUTOMATED SURFACE OBSERVATION SYSTEM (ASOS). && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR VAZ007-009-015. NC...WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR NCZ001-002-018. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...RCS LONG TERM...RCS AVIATION...PM CLIMATE... EQUIPMENT...
Hazardous weather outlook, Feb 6, 6:35 AM EST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 635 AM EST WED FEB 6 2008 NCZ001-002-018-VAZ007-009-015-071145- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON- 635 AM EST WED FEB 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY. A STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA TODAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY STRONG WINDS ARE LIKELY BEHIND A COLD FRONT SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WVZ042>045-071145- MERCER-SUMMERS-MONROE-GREENBRIER- 635 AM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY. A STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA TODAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY STRONG WINDS ARE LIKELY BEHIND A COLD FRONT SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ003>006-019-020-VAZ043>047-058-059-071145- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 635 AM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY. A STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA TODAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. VAZ010>014-016>020-022>024-032>035-071145- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST- 635 AM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY. A STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA TODAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY STRONG WINDS ARE LIKELY BEHIND A COLD FRONT SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Feb 6, 2:51 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 251 PM EST WED FEB 6 2008 VAZ007-009>013-WVZ042>044-062100- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MERCER-SUMMERS-MONROE- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...BLUEFIELD...HINTON...UNION 251 PM EST WED FEB 6 2008 ...STRONG SHOWERS AND STORMS MOVING ACROSS THE MOUNTAINS... CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK RAPIDLY NORTHEAST ACROSS THE MOUNTAIN EMPIRE REGION AND INTO THE INTERSTATE 77 CORRIDOR THROUGH 4:00 PM. SOME OF THE STORMS WILL CONTAIN WIND GUSTS TO 45 MPH ALONG WITH SMALL HAIL. LOOK FOR THE STRONGER STORMS TO AFFECT AREAS FROM SMYTH COUNTY NORTHEAST TO BLAND AND WYTHE COUNTIES. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:29 AM EST | Wind Advisory | RNK | Grayson, Smyth, Tazewell | 15 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.